Alert archive / California / Wind Advisories in 2015
Wind Advisory 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 24, 2015, 2:04 AM PST. It took effect at Feb 24, 2015, 6:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2015, 2:04 AM PST (10:04 UTC)
- In effect from
- Feb 24, 2015, 6:00 AM PST
- Expired
- Feb 24, 2015, 3:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
623 WWUS75 KPSR 241004 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 304 AM MST TUE FEB 24 2015 .GUSTY NORTH WINDS ACROSS EASTERN RIVERSIDE COUNTY. CAZ030-032-242300- /O.NEW.KPSR.WI.Y.0001.150224T1400Z-150224T2300Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT...DESERT CENTER 204 AM PST TUE FEB 24 2015 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST THIS AFTERNOON. * AFFECTED AREA...EASTERN RIVERSIDE COUNTY AS WELL AS JOSHUA TREE NATIONAL PARK. * TIMING...STRONG NORTH WIND DEVELOPING BY MID MORNING...PEAKING BY EARLY AFTERNOON THEN TAPERING OFF LATER IN THE AFTERNOON. * WINDS... NORTH WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH. * IMPACTS...GUSTY AND SHIFTING NORTH WINDS WILL CREATE VERY HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS ON EAST-WEST ORIENTED ROADS SUCH AS INTERSTATE 10. HIGH PROFILE VEHICLES WILL BE THE AFFECTED THE MOST BY THESE GUSTY NORTH WINDS AND MOTORISTS SHOULD DRIVE WITH CAUTION...ESPECIALLY THOSE DRIVING ALONG INTERSTATE 10 SOUTH OF JOSHUA TREE NATIONAL PARK AND WESTWARD TOWARDS INDIO. GUSTY WINDS MAY ALSO CREATE PATCHY DENSE BLOWING DUST WHICH COULD SHARPLY LIMIT VISIBILITY WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
1 follow-up statement
267 WWUS75 KPSR 242305 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 405 PM MST TUE FEB 24 2015 CAZ030-032-250015- /O.EXP.KPSR.WI.Y.0001.000000T0000Z-150224T2300Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT...DESERT CENTER 305 PM PST TUE FEB 24 2015 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS SPEEDS HAVE DIMINISHED BELOW ADVISORY CRITERIA ACROSS THE REGION...ENDING THE THREAT FOR STRONG WINDS. $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 23, 7:25 PM PST, 6 hours 39 minutes earlier.
Area forecast discussion, Feb 23, 7:25 PM PST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 825 PM MST MON FEB 23 2015 .SYNOPSIS... THE STORM TRACK WILL CONTINUE TO MOVE THROUGH ARIZONA THIS WEEK...RESULTING IN BELOW NORMAL TEMPERATURES TUESDAY AND NEAR NORMAL TEMPERATURES THE REMAINDER OF THE WEEK. A CHANCE OF SHOWERS WILL CONTINUE TONIGHT AND TUESDAY ACROSS PORTIONS OF SOUTH CENTRAL ARIZONA WITH DRY WEATHER FOLLOWING WEDNESDAY THROUGH FRIDAY. ANOTHER MAJOR PACIFIC STORM IS FORECAST FOR THE WEEKEND. && .DISCUSSION... A LARGE ELONGATED E-W ORIENTED TROUGH EXTENDED FROM SRN UTAH THROUGH CNTRL CALIFORNIA THIS EVENING...WITH ONE PV ANOMALY AND COLD CORE CENTER LIFTING AND BECOMING DEFORMED OVER THE FOUR CORNERS REGION...WHILE A MORE SUBSTANTIAL COLD CORE AND VORTICITY CENTER WAS SPINNING OVER THE SAN JOAQUIN VALLEY. A H3 120+KT JET CORE WAS MIGRATING THROUGH THE BASE OF THIS TROUGH IN SOUTHEAST CALIFORNIA/SW ARIZONA...THOUGH DIVERGENCE AND ASCENT WAS WANING THROUGH NORTHERN ARIZONA...A SECONDARY AREAS OF VORTICITY FORCED ASCENT WAS DEVELOPING ALONG COASTAL CALIFORNIA INTO THE SAN BERNARDINO MOUNTAINS. ISOLATED LIGHT SHOWERS HAVE CONTINUED TO PERCOLATE ALONG AN INCREASINGLY ILL DEFINED FRONTAL/THETA-E BOUNDARY IN CENTRAL ARIZONA. THIS ACTIVITY SHOULD PERSIST INTO THE EVENING...EVENTUALLY LIFTING THROUGH SOUTHERN GILA TONIGHT. ELSEWHERE...THE AFOREMENTIONED CALIFORNIA WAVE WILL BRING SHOWERS ACROSS JOSHUA TREE REGION TONIGHT...WITH ACTIVITY GENERALLY WEAKENING AND DISSIPATING FURTHER TO THE EAST. HAVE MADE SOME TARGETED INCREASES TO POPS THIS EVENING AS WELL AS HOURLY TEMP/DEWPOINT TRENDS BASED ON OBSERVATIONS. OTHER CONCERN LIES WITH GUSTY WINDS THROUGH THE COLORADO RIVER VALLEY TOMORROW. GIVEN THE DEPTH OF THE PV ANOMALY...MAGNITUDE OF LOWER THICKNESS ADVECTION...DEPTH OF THE MIXING LAYER AND MOMENTUM TRANSFER...AND ALIGNMENT OF UNIDIRECTIONAL WINDS WITH THE RIVER VALLEY TOPOGRAPHY...SUBSEQUENT SHIFTS WILL NEED TO ASSESS WHETHER GUSTS NEARING ADVISORY CRITERIA WILL BE MET. && .PREVIOUS DISCUSSION... /320 PM MST MON FEB 23 2015/ TONIGHT THROUGH TUESDAY A COLD UPPER LOW CONTINUED TO DEVELOP OVER EAST CENTRAL CA...SRN NV...AND NW AZ THIS AFTERNOON WITH MOST COLD AIR ALOFT AND INSTABILITY IN THIS AREA. AN ASSOCIATED COLD FRONT CONTINUED TO MOVE SLOWLY THROUGH CENTRAL AZ THIS AFTERNOON WITH A CONSIDERABLE AMOUNT BOUNDARY LAYER MOISTURE RIDING UP THE FRONT. SCATTERED SHOWERS WILL CONTINUE OVER A LARGE PART OF SOUTH CENTRAL ARIZONA THROUGH THE EARLY EVENING HOURS...THEN TAPER OFF A BIT OVERNIGHT. CLEARING IS EXPECTED OVER SOUTHEAST CA AND SOUTHWEST ARIZONA TONIGHT. ON TUESDAY...THE COLD UPPER LOW WILL BODILY MOVE THROUGH ARIZONA FROM ITS CENTER IN EAST CENTRAL CA. A COLD UNSTABLE AIRMASS COMBINED WITH LINGERING BOUNDARY LAYER MOISTURE SHOULD RESULT IN AN AFTERNOON THREAT OF INSTABILITY SHOWERS PREDOMINATELY OVER SOUTH CENTRAL AZ...AND ESPECIALLY THE MOUNTAINS OF SOUTHERN GILA COUNTY ZONE 24. SHOWER THREATS WILL END TUESDAY EVENING. ADDITIONALLY ON TUESDAY...STRONG GUSTY NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 35 WILL DEVELOP ALONG THE COLORADO RIVER VALLEY IN RESPONSE TO THE COLD TROF MOVING INTO ARIZONA. WEDNESDAY THROUGH FRIDAY... DRY NORTHWEST FLOW ALOFT WILL DEVELOP ALONG WITH PERIODS OF HIGH CLOUDS. AFTERNOON TEMPERATURES WILL WARM A BIT...BACK INTO THE MID TO UPPER 70S ON THE LOWER DESERTS...OR A FEW DEGREES ABOVE NORMAL. SATURDAY THROUGH MONDAY... A MAJOR WAVE PATTERN RE-ADJUSTMENT ACROSS THE PACIFIC WILL TAKE PLACE THIS WEEK WITH THE MOST PROMINENT LARGE WAVES RETROGRADING. MODELS FORECAST THE NEXT DOWNSTREAM TROF TO DEVELOP OVER THE WESTERN STATES SATURDAY AND SUNDAY WHICH WILL TAKE A MORE EASTERN PACIFIC TRAJECTORY AND IMPLICATIONS OF ABUNDANT MOISTURE AND PRECIP IN ARIZONA. CONFIDENCE IS HIGH WITH THIS PATTERN. THEREFORE A GOOD CHANCE OF SHOWERS HAS ENTERED THE FORECAST FOR SATURDAY AND SUNDAY. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA AND KSDL... ISOLD SHRA WILL MOVE EAST OF THE TERMINALS THIS EVENING WITH CLOUD COVER BECOMING PREDOMINANTLY SCT ABOVE 7K FT OVERNIGHT INTO TUESDAY MORNING. SFC WINDS SHOULD RETAIN A GENERAL WESTERLY COMPONENT THROUGH TUESDAY EVENING...THOUGH SOME PERIODS OF VARIABLE OR CALM WINDS WILL BE POSSIBLE. AN OCCASIONAL WESTERLY GUST UP TO 20KT WILL ALSO BE POSSIBLE WITH REDEVELOPMENT OF ISOLD SHRA AND BKN CIGS ABOVE 7K FT TUESDAY AFTERNOON. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... STRONG AND FREQUENTLY GUSTY NORTH WINDS WILL BE THE PRIMARY AVIATION CONCERN BEGINNING LATE TUESDAY MORNING. CONFIDENCE IS GOOD THAT SUSTAINED WINDS INCREASING TO AT LEAST 15KT WILL BE COMMON WITH FREQUENT GUSTS IN EXCESS OF 30KT BY TUESDAY AFTERNOON. OTHERWISE...SCT CLOUD COVER THIS EVENING WILL GENERALLY CLEAR INTO TUESDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... BROAD NORTHWEST UPPER LEVEL FLOW WILL EXPAND ACROSS THE WESTERN CONUS WITH A FEW PASSING SHORTWAVE STORM SYSTEMS BRUSHING BY THE AREA FOR THE REST OF THE WORK WEEK. TEMPERATURES WILL MAKE A QUICK REBOUND BACK TO NORMAL READINGS. DEWPOINTS AND HUMIDITIES WILL CONTINUE TO DROP AS DRY AIR SETTLES INTO THE REGION WITH SOME ON AND OFF LOCAL BREEZINESS IN RESPONSE TO THE PASSING WEATHER SYSTEMS. ANOTHER STORM SYSTEM IS PROGGED IN THE MEDIUM RANGE MODELS TO TRANSITION THROUGH THE INTERIOR WEST AND INTO THE SOUTHWEST STATES BY THE WEEKEND...RETURNING COOLER TEMPERATURES...BREEZY TO LOCALLY STRONG WINDS AND THE POTENTIAL FOR SHOWERY CONDITIONS TO THE FIRE DISTRICT FORECASTS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MO/VASQUEZ AVIATION...MO FIRE WEATHER...NOLTE
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.